Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Taking aviane. Decreased menstrual bleeding and have sore breast. HPT negative. Is this normal?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5625 Questions
I am 22 years old have been taking my birth control (Aviane) religiously for the last 5 months, my period is due on the 23rd and my l ast period lasted 2 days and was mostly dried old blood. The last 4-5 days my nipples have been very sore and my breasts have been a bit tender. I took a pregnancy test on Dec 26th which was negative because of the abnormal period and took another test today which also came back negative. Is this normal and could it be caused by my birth control or is it likely I am pregnant?
Posted Sat, 26 Jan 2013 in Birth Control
Answered by Dr. Aarti Abraham 1 hour later
Thanks for writing to us.
It is common to have decreased menstrual bleeding while on birth control. It does cause alteration of your normal bleeding pattern.
Also, the nipple soreness and breast tenderness is a well known side effect of birth control pills.
As two pregnancy tests are already negative, please do not worry anymore
The symptoms you have mentioned are most probably due to Aviane.
However, you should have regular followup with your healthcare provider, while utilizing any form of birth control, so please be particular about that.
Take care, and feel free to ask for further clarifications.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor